MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER
Catalog Number EC-05500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn: (b)(4).
 
Event or Problem Description
It was reported that: "we are using a flex tip plus epidural catheter 'ec-05500.It broke as the nurse as removing from the patient's back.The cath broke externally (the part of the cath that was taped to the patient's back).The remainder of the cath was removed without difficulty and the cath tip was intact.There was no reported patient harm or consequence.".
 
Additional Manufacturer Narrative
(b)(4) the customer reported the epidural catheter broke during removal.The customer returned one catheter adapter and two epidural catheter pieces.The components were received connected.The returned components were visually examined with and without magnification.Visual exanimation of the returned catheter adapter revealed the adapter appears typical with no observed defects or anomalies.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion is stretched, and coil wire is extremely stretched at the likely distal end with the coil wire extending approximately 8.8cm beyond the extrusion.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the catheter using a ruler.The proximal end catheter extrusion piece measures approximately 66.8cm.The distal end catheter piece measures approximately 28.0cm.Both catheter pieces combine to measure approximately 94.8cm.None of the catheter appears to be missing.However, with the coils and extrusion being stretched, this is why the catheter is outside of the specification.A device history record review was performed on the epidural catheter with no relevant findings.The ifu for this kit, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull-on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and reattempt removal if resistance is encountered or if catheter stretches excessively during removal." the reported complaint of epidural catheter breaking during removal was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter appeared to be missing.At the point of separation, the extrusion and coil wire were stretched on the likely proximal piece and was also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21535008
Report Number3006425876-2025-00200
Device Sequence Number7018480
Product Code BSO
UDI-Device Identifier00801902003447
UDI-Public(01)00801902003447(11)240620(17)260531(10)71F24F0360(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberEC-05500
Device Lot Number71F24F0360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown